International Journal of Mathematics and Mathematical Sciences
Volume 29 (2002), Issue 3, Pages 143-153

Fixed-width confidence interval for a lognormal mean

Makoto Aoshima1 and Zakkula Govindarajulu2

1Institute of Mathematics, University of Tsukuba, Ibaraki, 305-8571, Japan
2Department of Statistics, University of Kentucky, Lexington 40506-0027, KY, USA

Received 25 October 2000

Copyright © 2002 Makoto Aoshima and Zakkula Govindarajulu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We consider the problem of constructing a fixed-width confidence interval for a lognormal mean. We give a Birnbaum and Healy type two-stage procedure to construct such a confidence interval. We discuss some asymptotic properties of the procedure. A three-stage procedure and an accelerated sequential procedure are also given for the comparison of efficiency among these three multistage methodologies.